MAUDE Adverse Event Report: ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES,324 MM; INTERNAL ORTHOPEDIC FIXATION SYSTEM

ZIMMER GMBH NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES,324 MM; INTERNAL ORTHOPEDIC FIXATION SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a revision surgery due to broken implant, approximately four (4) years after implantation.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: germany.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected the plate was returned for investigation together with the screws and the locking caps of note, there are two locking plate cable buttons still mounted on the plate.The plate is fractured into two parts.The non-bone-facing surface of the plate shows some scratches.The bone-facing surface of the plate show some scratches and damages in the area close to the fracture line.The fracture of the plate is located through a screw hole.The fractures surfaces of the plate are damaged and present some scratches and polished area most likely due to relative contact of the two pieces after fracture.Nevertheless, it is possible to see the beach lines that points to a possible fatigue fracture.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history identified additional similar complaints for the reported item and the part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Two ap overviews of the left femur were provided and reviewed by a radiologist.Radiographs show lateral plate and screw fixation with a plate fracture and a comminuted femur fracture with varus angulation at the fracture site.The screws and cerclage wires are intact.Hip and knee arthroplasty alignment is maintained.Bone quality is osteopenic.Based on the analysis of the retrieval, a plate fracture can be confirmed and most likely attributed to fatigue.However, since the cause may be multifactorial, consisting of patient- and procedure-related factors, a single definitive root cause could not be identified.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient had a revision surgery due to broken implant, approximately four (4) months after implantation.Due diligence has been completed for this complaint; to date no additional information has been received.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, PROXIMAL, LEFT, 15 HOLES,324 MM
Common Device Name
INTERNAL ORTHOPEDIC FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18486689
Report Number0009613350-2024-00016
Device Sequence Number6985140
Product Code HRS
UDI-Device Identifier00889024292765
UDI-Public(01)00889024292765(17)320225(10)3101445
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0202263115
Device Lot Number3101445
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown